Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes absence of periods after taking Metformin?

I have been recently diagnosed with PCOS and had the implanon removed from my arm. Prior to implanon I had regular periods that lasted 3 days and would be onetime every month. My Dr has recommended Metformin which I have started to take (500mg) however, since taking Metformin I have not had a period (3months). Can Metformin also delay periods even if they were regular prior to taking Metformin.
Fri, 7 Dec 2018
Report Abuse
General & Family Physician 's  Response
Hi,

Metformin can alter hormone regulation via secretory or endometrial changes involving the uterine wall or ovary.

Usually, the next cycle period gets within time once the homeostasis of the body is maintained and adjusted with the newer drug molecule.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Purva Patel,
General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hello. I have taken almost an entire bottle of metformin 500mg at once a day for insulin resistance syndrome. I am as of now 6 days late for my period and took a home pregnancy test yesterday evening which was negative. I guess my question is, is it common to become late on ur first cycle since beginning the medicine? And how log should I wait to consult with my physician?

doctor1 MD

Hi doctor, I am married since 2 years . I didn t got pregnant even once. My menstrual cycle is totally absent till tablet taking. My LH,FSH,TSH n Prolactin test report is normal .My husband report is also normal.Now my doctor suggested me ovi _f after taking Diane 35 for two months plz tell me about my problem.

doctor1 MD

i have taken dulotonl for 5 years and then i used coperte for 5 years and now i have removed coperte due to hormonal imbalance i didnt get my period after taking medicine also i didnt get period so a sonography was done and doctor said that my utrus and ovaries are shrinked it happens when its time for manopose its one uear till now i didnt get period. I am 39 yers old now. please answer me whether really i have gone to the stage of manopose?